MAUDE Adverse Event Report: ETHICON INC. SFXSPI PDS+ UNI VIO 18IN 2-0 SA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSPI PDS+ UNI VIO 18IN 2-0 SA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B411
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).Date sent to the fda: 11/18/2024.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: 1.Were there any patient consequences? 2.When the event occurred? 3.Please provide lot number.4.Please clarify how many devices was used on this single procedure if this event occurred in multiple procedures, please provide information requested above for each patient event.5.If this event occurred in multiple procedures, please create a product complaint for each event and provide the respective reference number(s).6.Please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.There were 2 suture breakages in two separate cases on the same afternoon of the 22nd october at renacres.The first patient was a tha in which the 2-0 spiral pds suture broke, sxpp1b411, lot tmbemk.The second patient was also a tha case, but this time it was a monocryl suture 3-0 sxmp1b103, lot uabbhl, that snapped.Complaint logged for second complaint under (b)(4).The following information was requested: during any of these two cases: * were there any patient consequences? * please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep) * please perform and document the follow-up attempt for product return.Please document the shipment tracking number in the notes or rmao sections.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The single complaint was reported with multiple events.
 
Event or Problem Description
It was reported that a patient underwent a total hip arthroplasty procedure on (b)(6) 2024 and barbed suture was used.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, h4.A manufacturing record evaluation was performed for the finished device, and no non-conformances were identified.

Brand Name
SFXSPI PDS+ UNI VIO 18IN 2-0 SA CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20711982
Report Number2210968-2024-12157
Device Sequence Number9638334
Product Code NEW
UDI-Device Identifier10705031236141
UDI-Public(01)10705031236141(17)281231(10)TMBEMK
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
K150670
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue NumberSXPP1B411
Device Lot NumberTMBEMK
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2024
Supplement Date Received by Manufacturer11/18/2024
Initial Report FDA Received Date11/18/2024
Supplement Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown